Advertisement

Existence and uniqueness results for possibly singular nonlinear elliptic equations with measure data

  • Linda Maria De Cave
  • Riccardo Durastanti
  • Francescantonio Oliva
Article
  • 89 Downloads

Abstract

We study existence and uniqueness of solutions to a nonlinear elliptic boundary value problem with a general, and possibly singular, lower order term, whose model is
$$\begin{aligned} {\left\{ \begin{array}{ll} \displaystyle -\Delta _p u = H(u)\mu &{}\quad \text {in}\ \Omega ,\\ u>0 &{}\quad \text {in}\ \Omega ,\\ u=0 &{}\quad \text {on}\ \partial \Omega . \end{array}\right. } \end{aligned}$$
Here \(\Omega \) is an open bounded subset of \({\mathbb {R}}^N\) (\(N\ge 2\)), \(\Delta _p u:= {\text {div}}(|\nabla u|^{p-2}\nabla u)\) (\(1<p<N\)) is the p-laplacian operator, \(\mu \) is a nonnegative bounded Radon measure on \(\Omega \) and H(s) is a continuous, positive and finite function outside the origin which grows at most as \(s^{-\gamma }\), with \(\gamma \ge 0\), near zero.

Keywords

Nonlinear elliptic equations Singular elliptic equations Measure data 

Mathematics Subject Classification

35J60 35J61 35J75 35R06 

References

  1. 1.
    Anello, G., Faraci, F.: On a singular semilinear elliptic problem with an asymptotically linear nonlinearity. Proc. R. Soc. Edinb. Sect. A 146, 59–77 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anello, G., Faraci, F.: Two solutions for an elliptic problem with two singular terms. Calc. Var. Partial Differ. Equ. 56, 56–91 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Arcoya, D., Moreno-Mérida, L.: Multiplicity of solutions for a Dirichlet problem with a strongly singular nonlinearity. Nonlinear Anal. 95, 281–291 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Benilan, P., Boccardo, L., Gallouët, T., Gariepy, R., Pierre, M., Vazquez, J.L.: An \(L^1\) theory of existence and uniqueness of nonlinear elliptic equations. Ann. Scuola Norm. Sup. Pisa 22, 240–273 (1995)zbMATHGoogle Scholar
  5. 5.
    Boccardo, L., Casado-Díaz, J.: Some properties of solutions of some semilinear elliptic singular problems and applications to the G-convergence. Asymptot. Anal. 86, 1–15 (2014)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Boccardo, L., Gallouët, T.: Nonlinear elliptic and parabolic equations involving measure data. J. Funct. Anal. 87, 149–169 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Boccardo, L., Orsina, L.: Semilinear elliptic equations with singular nonlinearities. Calc. Var. PDEs 37, 363–380 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Boccardo, L., Murat, F., Puel, J.P.: Existence of bounded solutions for nonlinear unilateral problems. Ann. Mat. Pura Appl. 152, 183–196 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Boccardo, L., Gallouët, T., Orsina, L.: Existence and uniqueness of entropy solutions for nonlinear elliptic equations with measure data. Ann. Inst. H. Poincaré Anal. Non Linéaire 13, 539–551 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bougherara, B., Giacomoni, J., Hernández, J.: Existence and regularity of weak solutions for singular elliptic problems. Electron. J. Differ. Equ. Conf. 22, 19–30 (2015)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Canino, A.: Minimax methods for singular elliptic equations with an application to a jumping problem. J. Differ. Equ. 221, 210–223 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Canino, A., Degiovanni, M.: A variational approach to a class of singular semilinear elliptic equations. J. Convex Anal. 11, 147–162 (2004)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Canino, A., Grandinetti, M., Sciunzi, B.: Symmetry of solutions of some semilinear elliptic equations with singular nonlinearities. J. Differ. Equ. 255, 4437–4447 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Canino, A., Sciunzi, B., Trombetta, A.: Existence and uniqueness for \(p\)-Laplace equations involving singular nonlinearities. NoDEA Nonlinear Differ. Equ. Appl. 23, 8 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Canino, A., Montoro, L., Sciunzi, B.: The moving plane method for singular semilinear elliptic problems. Nonlinear Anal. 156, 61–69 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Carmona, J., Martínez-Aparicio, P.J.: A singular semilinear elliptic equation with a variable exponent. Adv. Nonlinear Stud. 16, 491–498 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Coclite, G.M., Coclite, M.M.: On a Dirichlet problem in bounded domains with singular nonlinearity. Discrete Contin. Dyn. Syst. 33, 4923–4944 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Coclite, G.M., Coclite, M.M.: On the summability of weak solutions for a singular Dirichlet problem in bounded domains. Adv. Differ. Equ. 19, 585–612 (2014)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Crandall, M.G., Rabinowitz, P.H., Tartar, L.: On a dirichlet problem with a singular nonlinearity. Commun. Partial Differ. Equ. 2, 193–222 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Dal Maso, G., Murat, F., Orsina, L., Prignet, A.: Renormalized solutions of elliptic equations with general measure data. Ann. Sc. Norm. Super. Pisa Cl. Sci. 4, 741–808 (1999)MathSciNetzbMATHGoogle Scholar
  21. 21.
    De Cave, L.M.: Nonlinear elliptic equations with singular nonlinearities. Asymptot. Anal. 84, 181–195 (2013)MathSciNetzbMATHGoogle Scholar
  22. 22.
    De Cave, L.M., Oliva, F.: Elliptic equations with general singular lower order terms and measure data. Nonlinear Anal. 128, 391–411 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    De Cicco, V., Giachetti, D., Oliva, F., Petitta, F.: Dirichlet problems for singular elliptic equations with general nonlinearities. arXiv:1801.03444
  24. 24.
    Dìaz, J.I., Hernndez, J., Rakotoson, J.M.: On very weak positive solutions to some semilinear elliptic problems with simultaneous singular nonlinear and spatial dependence terms. Milan J. Math. 79, 233–245 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    El Berdan, N., Díaz, J.I., Rakotoson, J.M.: The uniform Hopf inequality for discontinuous coefficients and optimal regularity in BMO for singular problems. J. Math. Anal. Appl. 437, 350–379 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Fukushima, M., Sato, K., Taniguchi, S.: On the closable part of pre-Dirichlet forms and the fine support of the underlying measures. Osaka J. Math. 28, 517–535 (1991)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Giachetti, D., Martínez-Aparicio, P.J., Murat, F.: Definition, existence, stability and uniqueness of the solution to a semilinear elliptic problem with a strong singularity at \(u = 0\). Ann. Sc. Norm. Sup. Pisa.  https://doi.org/10.2422/2036-2145.201612_008
  28. 28.
    Giachetti, D., Martínez-Aparicio, P.J., Murat, F.: A semilinear elliptic equation with a mild singularity at \(u = 0\): existence and homogenization. J. Math. Pures Appl. 107, 41–77 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Goncalves, J.V.A., Carvalho, M.L.M., Santos, A.: Existence and regularity of positive solutions of quasilinear elliptic problems with singular semilinear term. arXiv:1703.08608v1
  30. 30.
    Gui, C., Lin, F.: Regularity of an elliptic problem with a singular nonlinearity. Proc. R. Soc. Edinb. Sect. A 123, 1021–1029 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Kilpeläinen, T., Kinnunen, J., Martio, O.: Sobolev spaces with zero boundary values on metric spaces. Potential Anal. 12, 233–247 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Klimsiak, T.: Semilinear elliptic equations with Dirichlet operator and singular nonlinearities. J. Funct. Anal. 272, 929–975 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Lazer, A.C., McKenna, P.J.: On a singular nonlinear elliptic boundary-value problem. Proc. Am. Math. Soc. 111, 721–730 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Leray, J., Lions, J.L.: Quelques résulatats de Višik sur les problémes elliptiques nonlinéaires par les méthodes de Minty-Browder. Bull. Soc. Math. France 93, 97–107 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Murat, F., Porretta, A.: Stability properties, existence and nonexistence of renormalized solutions for elliptic equations with measure data. Commun. Partial Differ. Equ. 27, 2267–2310 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Oliva, F., Petitta, F.: On singular elliptic equations with measure sources. ESAIM Control Optim. Calc. Var. 22, 289–308 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Oliva, F., Petitta, F.: Finite and infinite energy solutions of singular elliptic problems: existence and uniqueness. J. Differ. Equ. 264(1), 311–340 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Orsina, L., Petitta, F.: A Lazer–McKenna type problem with measures. Differ. Integral Equ. 29, 19–36 (2016)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Ponce, A.: Elliptic PDEs Measures and Capacities. Tracts in Mathematics, vol. 23. European Mathematical Society, Europe (2015)Google Scholar
  40. 40.
    Stuart, C.A.: Existence and approximation of solutions of nonlinear elliptic equations. Math. Z. 147, 5363 (1976)CrossRefGoogle Scholar
  41. 41.
    Sun, Y., Zhang, D.: The role of the power 3 for elliptic equations with negative exponents. Calc. Var. PDEs 49, 909–922 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Trombetta, A.: A note on symmetry of solutions for a class of singular semilinear elliptic problems. Adv. Nonlinear Stud. 16, 499–507 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Trudinger, N.S.: On Harnack type inequalities and their application to quasilinear elliptic equations. Commun. Pure Appl. Math. 20, 721–747 (1967)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Linda Maria De Cave
    • 1
  • Riccardo Durastanti
    • 2
  • Francescantonio Oliva
    • 2
  1. 1.Institut für MathematikUniversität ZürichZurichSwitzerland
  2. 2.Dipartimento di Scienze di Base e Applicate per l’ Ingegneria“Sapienza” Università di RomaRomeItaly

Personalised recommendations